MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0825
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the end of the pusher assembly.The pusher assembly was kinked at approximately 5.0 cm from the proximal end of the device.Embolization coil was detached from the pusher assembly and the proximal end of the coil was unraveled.The proximal constraint sphere was detached from the embolization coil and was not returned for evaluation.Conclusions: evaluation of the returned ruby coil revealed the embolization coil was detached due to a fractured stretch resistant wire (sr wire).This damage typically occurs if the embolization coil is forcefully retracted against resistance.If the sr wire becomes fractured, it will allow the embolization coil to detach from its pusher assembly.Further evaluation revealed the embolization coil had become unraveled.If the embolization coil is further manipulated after an sr wire fracture, the embolization coil will likely become unraveled.The root cause of the resistance could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician felt resistance while using a ruby coil and, consequently, the ruby coil unraveled.The ruby coil was removed.There was no report of an adverse effect to the patient.No further details are available.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2018-02511.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician felt resistance while advancing the first coil of the procedure, a ruby coil, and consequently, the ruby coil began to unravel.Therefore, the lantern was removed with the ruby coil inside.The physician did not place any coils during this procedure.There was no report of an adverse effect to the patient.No further details are available.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8032634
Report Number3005168196-2018-02163
Device Sequence Number1435511
Product Code HCG
UDI-Device Identifier00814548012971
UDI-Public00814548012971
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberRBY2C0825
Device Lot NumberF81229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Date Report Sent to FDA01/01/2005